Mathematical Biosciences and Engineering, 2009, 6(4): 743-752. doi: 10.3934/mbe.2009.6.743.

Primary: 35K57; Secondary: 34K20, 92D25.

Export file:

Format

  • RIS(for EndNote,Reference Manager,ProCite)
  • BibTex
  • Text

Content

  • Citation Only
  • Citation and Abstract

Novel stability results for traveling wavefronts in an age-structured reaction-diffusion equation

1. Department of Mathematics, Champlain College Saint-Lambert, Saint-Lambert, Quebec, J4P 3P2
2. Department of Mathematical and Statistical Sciences, University of Alberta, Edmonton, Alberta, T6G 2G1

For a time-delayed reaction-diffusion equation of age-structured single species population, the linear and nonlinear stability of the traveling wavefronts were proved by Gourley [4] and Li-Mei-Wong [8] respectively. The stability results, however, assume the delay-time is sufficiently small. We now prove that the wavefronts remain stable even when the delay-time is arbitrarily large. This essentially improves the previous stability results obtained in [4, 8]. Finally, we point out that this novel stability can be applied to the age-structured reaction-diffusion equation with a more general maturation rate.
  Figure/Table
  Supplementary
  Article Metrics

Keywords traveling wavefronts; time-delayed reaction-diffusion equation; exponential decay rate.; nonlinear stability

Citation: Ming Mei, Yau Shu Wong. Novel stability results for traveling wavefronts in an age-structured reaction-diffusion equation. Mathematical Biosciences and Engineering, 2009, 6(4): 743-752. doi: 10.3934/mbe.2009.6.743

 

This article has been cited by

  • 1. Guo-Bao Zhang, Global stability of traveling wave fronts for non-local delayed lattice differential equations, Nonlinear Analysis: Real World Applications, 2012, 13, 4, 1790, 10.1016/j.nonrwa.2011.12.010
  • 2. Guo-Bao Zhang, Wan-Tong Li, Nonlinear stability of traveling wavefronts in an age-structured population model with nonlocal dispersal and delay, Zeitschrift für angewandte Mathematik und Physik, 2013, 64, 6, 1643, 10.1007/s00033-013-0303-7
  • 3. Shangjiang Guo, Johannes Zimmer, Stability of travelling wavefronts in discrete reaction–diffusion equations with nonlocal delay effects, Nonlinearity, 2015, 28, 2, 463, 10.1088/0951-7715/28/2/463
  • 4. Shangjiang Guo, Patterns in a nonlocal time-delayed reaction–diffusion equation, Zeitschrift für angewandte Mathematik und Physik, 2018, 69, 1, 10.1007/s00033-017-0904-7
  • 5. Guo-Bao Zhang, Ruyun Ma, Spreading speeds and traveling waves for a nonlocal dispersal equation with convolution-type crossing-monostable nonlinearity, Zeitschrift für angewandte Mathematik und Physik, 2014, 65, 5, 819, 10.1007/s00033-013-0353-x
  • 6. Ming Mei, Chunhua Ou, Xiao-Qiang Zhao, Global Stability of Monostable Traveling Waves For Nonlocal Time-Delayed Reaction-Diffusion Equations, SIAM Journal on Mathematical Analysis, 2010, 42, 6, 2762, 10.1137/090776342
  • 7. Rui Huang, Ming Mei, Yong Wang, Planar traveling waves for nonlocal dispersion equation with monostable nonlinearity, Discrete and Continuous Dynamical Systems, 2012, 32, 10, 3621, 10.3934/dcds.2012.32.3621
  • 8. Tianyuan Xu, Shanming Ji, Ming Mei, Jingxue Yin, Traveling waves for time-delayed reaction diffusion equations with degenerate diffusion, Journal of Differential Equations, 2018, 10.1016/j.jde.2018.06.008
  • 9. Rui Huang, Ming Mei, Kaijun Zhang, Qifeng Zhang, Asymptotic stability of non-monotone traveling waves for time-delayed nonlocal dispersion equations, Discrete and Continuous Dynamical Systems, 2015, 36, 3, 1331, 10.3934/dcds.2016.36.1331

Reader Comments

your name: *   your email: *  

Copyright Info: 2009, , licensee AIMS Press. This is an open access article distributed under the terms of the Creative Commons Attribution Licese (http://creativecommons.org/licenses/by/4.0)

Download full text in PDF

Export Citation

Copyright © AIMS Press All Rights Reserved